Thunderstorm Wind, Sullivan
- When
- July 2, 2:05 PM EST to 2:15 PM EST
- Where
- Sullivan County, Blountville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.533, -82.333
Numerous trees were reported down across the western half of the county from 305 pm through 315 pm EDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees were reported down across the western half of the county from 305 pm through 315 pm EDT.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 2, 9:00 AM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT SAT JUL 2 2005 .DISCUSSION...FOG AND STRATUS SLOW TO BURN OFF WHILE BLANKETED BY MID CLOUD DECK THIS MORNING. MID DECK WILL SLOWLY ERODE AND MOVE EAST THROUGH THE AFTN. TEMPS AND LOW CHC POPS FOR TDY LOOK GOOD. UPDATE TO ZFPMRX SHORTLY TO REMOVE MORNING FOG WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 69 91 70 / 30 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 87 67 89 68 / 20 10 20 20 OAK RIDGE, TN 87 66 88 67 / 20 10 20 20 TRI CITIES AIRPORT, TN 86 62 87 63 / 20 10 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 420 AM EDT SAT JUL 2 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-030830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 420 AM EDT (320 AM CDT) SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA AGAIN TODAY...MAINLY THIS AFTERNOON AND EVENING. THE COVERAGE AND INTENSITY OF STORMS SHOULD BE MUCH LESS THAN YESTERDAY...AND ONLY ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED. THE STRONGEST STORMS COULD PRODUCE BRIEF LOCALLY HEAVY RAINS...AND STRONG GUSTY WINDS POSSIBLY UP TO 45 MPH. REMEMBER... THAT ALL THUNDERSTORMS CAN PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. MOVE INDOORS AT THE FIRST SIGN OF THUNDERSTORMS IN YOUR AREA...AND DO NOT GO BACK OUTSIDE UNTIL THE STORMS HAVE MOVED WELL OUT OF THE AREA .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT WILL PASS SOUTHEAST OF THE REGION BY SATURDAY NIGHT...RESULTING IN MAINLY DRY WEATHER FOR SUNDAY. HOWEVER...AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...RETURNS TO THE FORECAST ON THE FOURTH OF JULY. THE REMAINDER OF THE PERIOD WILL BE A TYPICAL SUMMERTIME PATTERN ...WITH MAINLY A CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON AND EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 PM EDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 6 NE DAYTON 35.55N 84.94W
07/01/2005 RHEA TN LAW ENFORCEMENT
ONE TREE DOWN ON CAT HOLLOW ROAD.
0455 PM TSTM WND DMG SHOOTING CREEK 35.03N 83.65W
07/01/2005 CLAY NC LAW ENFORCEMENT
ONE TREE DOWN ACROSS WEST VINEYARD ROAD IN SHOOTING
CREEK. REPORTED BY DISPATCH.
&&
FERRELLThe Knoxville radar (KMRX), 104 km away, was scanning. The volume nearest the first event began at 19:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465088.